Talk

Advanced search

Coming off opioids

(12 Posts)
Sunsetdays Tue 18-Jun-19 14:40:55

Following an accident and back injury I have been on tramadol for 6 years. After a year of tapering I have completely stopped taking them. My question to those of you who have been through this how were you after stopping. It’s been about 4 weeks now and I feel so angry! I wasn’t expecting this and I’m not sure why it’s happened?

OP’s posts: |
LoafofSellotape Tue 18-Jun-19 14:43:38

They're very strong, maybe see it as another part of the process and hope it settles down soon. I had to do the same.

Sunsetdays Tue 18-Jun-19 15:55:27

Loaf Thanks for the reply. Did you feel angry? I wasn’t expecting this.

OP’s posts: |
LokisLover Tue 18-Jun-19 15:57:56

First of all well done for coming off them, you should be proud of yourself as it’s not easy.
I had to wean myself off morphine after a back op and it wasn’t easy. I don’t remember feeling angry though but everyone’s experience is different I suppose. It might be your brain just needs a little time to adjust.
I’m sorry I don’t actually think my post is that helpful!

LoafofSellotape Tue 18-Jun-19 23:04:07

Tbf I was like Renton off of Trainspotting,I was a real mess ,I'm sure anger was apart of it! I then came off really slowly, I can't really remember I just remember being aware just how strong they were to make me feel so bad!

Go easy ,it'll take time to adjust smile

Sicario Tue 18-Jun-19 23:07:26

I had a splitting headache for 5 weeks and other effects so awful that I felt like suing the hospital for giving them to me in the first place without explaining what they were. I had no idea.

Basilneedswaterandsun Tue 18-Jun-19 23:07:44

Nothing to add apart from well done OP!!!

Sunsetdays Thu 20-Jun-19 14:56:40

Thanks everyone. The support is so lovely. I have read that long periods of using them alter your brain chemistry so maybe that’s whats happened. I lost my Mum, Dad and sister in the last 5 years as well and wonder if the opioids were dulling the grief on some level and maybe that’s where the anger is coming from. When I was on them everything felt flat line somehow. I’m so glad I am off them but I don’t want to be angry.

OP’s posts: |
LoafofSellotape Thu 20-Jun-19 15:48:01

Have you ever tried mindfulness?the Headspace app is brilliant and might help.

LoafofSellotape Thu 20-Jun-19 15:49:17

I'm really sorry for your loss,you've done amazingly well to come off tramadol on top of deal with so many deaths flowers

mimibunz Thu 20-Jun-19 15:50:56

Well done!! I came off benzodiazepines for anxiety and was prescribed citalopram. I wonder if your GP could prescribe a chill pill to get you through the worst?

Bellwoo29 Tue 25-Jun-19 22:51:29

Tramadol was given to me for chronic back pain then when I came off them weird stuff started happening like nearly falling etc . Turns out at age of 34 I had developed epilepsy because of tramadol. Be careful it's a awful drug and should be banned.

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »